Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A characterization of coabsoluteness for a class of metric spaces

Author: Catherine Gates
Journal: Proc. Amer. Math. Soc. 80 (1980), 499-504
MSC: Primary 54D40; Secondary 54G05
MathSciNet review: 581014
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: All regular Hausdorff topological spaces can be partitioned into classes of coabsolute spaces. It is shown that in studying the coabsolute classes, only two types of spaces need to be considered: (i) those spaces which have a dense subset of locally compact points and (ii) nowhere locally compact spaces. The absolute of a space is the disjoint union of the absolute of a space of type (i) and the absolute of a space of type (ii). A characterization of the coabsolute subclasses is given for a class of metric spaces of type (i).

References [Enhancements On Off] (What's this?)

  • [1] J. Dugundji, Topology, Allyn and Bacon, Boston, Mass., 1968. MR 0478089 (57:17581)
  • [2] C. Gates, Dissertation, University of Kansas, Lawrence, 1977.
  • [3] -, On coabsolute paracompact spaces, J. Austral. Math. Soc. 27 (1979), 248-256. MR 531120 (80i:54024)
  • [4] -, Some structural properties of the set of remote points of a metric space, Canad. J. Math. (to appear). MR 559795 (82a:54044)
  • [5] A. M. Gleason, Projective topological spaces, Illinois J. Math. 2 (1958), 482-489. MR 0121775 (22:12509)
  • [6] S. Iliadis, Absolutes of Hausdorff spaces, Dokl. Akad. Nauk SSSR 149 (1963), 22-25 = Soviet Math. Dokl. 4 (1963), 295-298. MR 0157354 (28:589a)
  • [7] V. I. Ponomarev and L. B. Šapiro, Absolutes of topological spaces and their continuous functions, Uspehi Mat. Nauk 31 (1976) no. 5 (191), 121-136. MR 0451216 (56:9503)
  • [8] R. Walker, The Stone-Čech compactification, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 83, Springer-Verlag, New York-Berlin, 1974. MR 0380698 (52:1595)
  • [9] R. Grant Woods, Homeomorphic sets of remote points, Canad. J. Math. 23 (1971), 495-502. MR 0281161 (43:6880)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D40, 54G05

Retrieve articles in all journals with MSC: 54D40, 54G05

Additional Information

Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society